For Better Health
Askdocweb is about side effects
Search for
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Bontril

If you've used Bontril, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Phendimetrazine with Xanax?
Date: 10/14/2011
Hi- I am taking phendimetrazine 35 at 3x a day. I started them a week ago. I have had very nice results of weight loss of 9 pounds. I am prone to anxiety-and while these make me feel a little more anxious than normal, I haven't had a panic attack or anything-- yet. My question is, if I take xanax (1 at bedtime only unless i have a panic attack) is it safe to take these two medications?

Also, is slight confusion common at first on this medicine? Will my body get used to it? Right now I am taking only two a day because I am so afraid of too much making me anxious. Please advise
Tracy

AskDocWeb: While we didn't find any drug interactions between Xanax abd Phendimetrazine you would have to check with your doctor to find out if that combination might cause problems in your particular situation. However, confusion is listed as one of the symptoms of an overdose so check with your doctor about that as soon as possible.


Bontril in children?
Date: 10/18/2011
My daughter climbed up on the table and got into my bontril--she said she didn't eat any but if by chance she did what should i look out for? she is only 2 and im really scared.
Stephanie

AskDocWeb: If a child took an adult dose of Bontril it could produce the symptoms of an overdose so contact your local poison control center or emergency room immediately. The symptoms of overdosing with Bontril may include one or more of the following:
  • agitation
  • chest pain
  • confusion
  • convulsions
  • delusions
  • diarrhea
  • dizziness
  • drowsiness
  • fast breathing
  • feelings of panic or paranoia
  • fever
  • hallucinations
  • headache
  • large pupils
  • muscle weakness
  • nausea/vomiting
  • pale or flushing skin
  • restlessness
  • stomach pain
  • sweating
  • unconsciousness
  • unusually fast or slow heart beat
Please remember to store all medications out of the reach of pets and children, in a childproof container.


Are you supposed to taper down?
Date: 10/18/2011
I have another question-- when I go to stop this medication, are you supposed to taper down? I currently take one pill during morning and half a pill in evening and I have been taking them for 12 days. If your metabolism is "artificially" raised with this medication, what are your suggestions for keeping it raised? Common sense says exercise, but would you have to increase it even more to keep weight in check?

After reading comments, most are very positive, but some have me very worried-- like the comments from people who say they can not lose weight on their own because their body was exposed to this medication. Also, are there many known long term side effects from this? I only need to lose 25 lbs and do not plan on taking it longer than the 12 weeks. My blood pressure is normally very low-is it really necessary to check it daily? My side effects are neck tension, sometimes confusion or "spaced out" feeling and occasional dizziness.
Tracy

AskDocWeb: Your doctor will tell you if your situation requires the daily monitoring of your blood pressure. There are no long-term side effects listed for Bontril, probably because it is intended for short-term use only. It is possible to become both physically and psychologically addicted to this medication, which is one of the reasons why long-term use is not recommended. Stopping the use of Bontril suddenly after an extended period of use can lead to symptoms of drug withdrawal. Be prepared to work with your doctor to taper down your dosage gradually when you are ready to stop taking this drug.


My hair is falling out
Date: 11/6/2011
I have been taking bontril for a few mos now. I have always exercised and ate well. I could not lose weight I am sure because my food portions were too big. I also have a hypo thyroid. My Dr. Put me on bontril and said it was NOT a stimulant! I told him I was on synthroid and he said it was fine. Well, now my hair is falling out continuously. I am trying to wean myself off now but scared that my hair won't grow back.
Christina

AskDocWeb: Most drug induced hair loss stops when the medication causing it is discontinued. The exception to this is birth control pills, which may cause hair loss 2 to 3 months after discontinuing. However that typically lasts for only a few months.


Very scary
Date: 11/29/2011
I have been taking it on and off for about 3 months. Worked well for about a month but then started experiencing loud ringing in my ears, irritability, insomnia, frequent headaches and feeling confused/loopy at times. Very scary & I would never have imagined that it could cause some many bad symptoms. I have read a lot of the same type symptoms from others on here too. Never again!
Nicole


I no longer need this crutch
Date: 12/6/2011
Three months ago, my doctor put me on Bontril. I was a 270 lb, 5' 8", 36 yr old female. I am now 225 lbs. Combined with diet and pilates, Bontril helped control my appetite. I look and feel like a different person. While on Bontril, I had weekly doctor appointments to monitor my blood pressure (typically 126/78). Now, I am backing off the Bontril and found that I changed enough of my habits that I no longer need the crutch of a diet pill. I think I can get down to my goal weight with the lifestyle changes I made and I am thankful to have had help. My only side effect was some constipation. I took fiber pills which helped me become more regular. The best thing is that I'm not longer obsessed with thinking about food.
Thankful

AskDocWeb: Congratulation on the weight loss. I'll bet that making progress also puts a smile on your face.


Pain in right arm
Date: 12/13/2011
I have taken Bontril in the past and it worked well for me. I just started taking it again about 2 months ago and am experiencing severe pain in my right arm shortly after taking the pill. I stopped taking it for a couple of days and I did not experience the pain, but the pain immediately came back just about 45 minutes after taking it again. Is this something I should be worried about? Is this a normal side affect? I also tend to experience more headaches with it.
Rozetta

AskDocWeb: Headaches are listed as one of the possible side effects of Bontril that may go away with continued use. However, the pain in your arm is an unknown so talk to your doctor about that.

Read more feedback about Bontril.

Report - 19 - 20 - 21 - 22 - Page 23 - 24 - 25 - 26 - 27 - Last Page 28



If you find this page useful share it with others. If you have used Bontril, use the form below to add your review of Bontril, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.
AskDocWeb

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Bontril and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page